Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 90, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 15, 2007, 5:37 PM CDT for Carroll County, Henry County, Tennessee. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2007, 5:37 PM CDT (22:37 UTC)
- Expired
- May 15, 2007, 6:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Carroll County, TN, Henry County, TN
The radar
The Paducah radar (KPAH), 104 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 5:42 PM CDT | TSTM WND DMG | 3 W Vale, TN | TREES DOWN IN NORTHERN PART OF CARROLL COUNTY. |
| May 15, 5:45 PM CDT | HAIL 0.88 | Henry, TN | NICKEL SIZE HAIL IN HENRY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 152236
SVRMEG
TNC017-079-152315-
/O.NEW.KMEG.SV.W.0090.070515T2237Z-070515T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
537 PM CDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 615 PM CDT
* AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCKENZIE...
AND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROUTON...VALE...PARIS AND SPRINGVILLE.
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3617 8856 3602 8844 3616 8817 3625 8809
3648 8805
$$1 follow-up statement
000
WWUS54 KMEG 152247
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
547 PM CDT TUE MAY 15 2007
TNC017-079-152315-
/O.CON.KMEG.SV.W.0090.000000T0000Z-070515T2315Z/
CARROLL TN-HENRY TN-
547 PM CDT TUE MAY 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR HENRY AND CARROLL COUNTIES...
AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF COTTAGE GROVE TO
HOLLOW ROCK...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF
MURRAY TO HUNTINGDON...MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRUCETON...VALE...PARIS...PURYEAR AND SPRINGVILLE.
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3649 8853 3596 8840 3603 8822 3616 8819
3625 8811 3650 8809
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:19 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 15, 3:19 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT TUE MAY 15 2007 .DISCUSSION... STRONG THUNDERSTORMS DEVELOPED THIS AFTERNOON ALONG AN INSTABILITY AXIS STRETCHING ACROSS THE CENTRAL PORTIONS OF THE FORECAST AREA. ADDITIONAL THUNDERSTORMS THAT FORMED ALONG AND AHEAD OF THE COLD FRONT OVER CENTRAL ARKANSAS WILL MOVE INTO THE MID SOUTH THIS EVENING. THESE STORMS WILL MOVE INTO AREAS WHERE ABUNDANT SUN OCCURRED AND HAS THE BETTER INSTABILITY. THERE COULD BE A WINDOW OF TWO TO FOUR HOURS OF A FEW SEVERE THUNDERSTORMS OVER NORTHEAST ARKANSAS LATER THIS AFTERNOON. THE REMAINDER OF THE AREA MAY SEE PULSE SEVERE STORMS BUT THE UPPER FLOW REMAINS VERY WEAK. SEVERE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS AND DAMAGING WINDS. THE SEVERE THREAT WILL DECREASE RAPIDLY AFTER 8 PM FOR MOST LOCATIONS. THE FRONT WILL MOVE SOUTHEAST OVERNIGHT TAKING THE RAIN WITH IT. MOST OF THE RAIN WILL SHIFT SOUTH AND EAST OF THE FORECAST AREA BY WEDNESDAY AFTERNOON. COOL DRY AIR WILL MOVE INTO THE MID SOUTH WITH ANOTHER AREA OF SURFACE HIGH PRESSURE BUILDING IN BEHIND IT ON THURSDAY. A SHORTWAVE DROPPING OUT OF THE GREAT LAKES WILL REMAIN WELL NORTHEAST OF THE AREA...THUS HAVE REMOVED MENTION OF RAIN FOR THE NORTHEAST PARTS OF THE FORECAST AREA. DRY CONDITIONS WILL PERSIST THROUGH EARLY NEXT WEEK AS A BROAD UPPER LEVEL RIDGE ANCHORS ITSELF OVER THE NATION. && .PRELIMINARY POINT TEMPS/POPS... MEM 61 75 56 77 / 100 20 10 0 MKL 60 73 46 75 / 100 10 10 0 JBR 58 74 51 76 / 100 10 10 0 TUP 64 75 51 77 / 80 40 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, May 15, 3:44 AM CDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 344 AM CDT TUE MAY 15 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 344 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO THE MIDSOUTH LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTHWEST OF A FORREST CITY ARKANSAS TO PARIS TENNESSEE LINE. THE BEST TIMING FOR SEVERE WEATHER WILL BE BETWEEN 4 PM AND MIDNIGHT CDT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING. KRM
In the hours before
Special weather statement, May 15, 3:03 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 303 PM CDT TUE MAY 15 2007 MSZ002-003-152030- BENTON MS-MARSHALL MS- 303 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...BENTON AND MARSHALL COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES SOUTHEAST OF HOLLY SPRINGS AT 303 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN BENTON AND MARSHALL COUNTIES...INCLUDING THE CITY OF HOLLY SPRINGS...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 3:08 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 308 PM CDT TUE MAY 15 2007 ARZ027-152045- POINSETT AR- 308 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...POINSETT COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF MARKED TREE AT 308 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN POINSETT COUNTY...INCLUDING THE CITIES OF LEPANTO...MARKED TREE AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 3:44 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 344 PM CDT TUE MAY 15 2007 ARZ028-MOZ115-152115- MISSISSIPPI AR-PEMISCOT MO- 344 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...MISSISSIPPI AND PEMISCOT COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BLYTHEVILLE AT 344 PM CDT...MOVING NORTH AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE CITIES OF BLYTHEVILLE...CARUTHERSVILLE...GOSNELL...HAYTI AND STEELE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 4:50 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 450 PM CDT TUE MAY 15 2007 MSZ003-TNZ089-090-152215- BENTON MS-FAYETTE TN-HARDEMAN TN- 450 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...BENTON...FAYETTE AND HARDEMAN COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES NORTH OF LAMAR AT 450 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN BENTON...FAYETTE AND HARDEMAN COUNTIES SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, May 15, 5:09 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
509 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
05/15/2007 E0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL AND ESTIMATED 60 MPH WINDS IN MIDTOWN.
0212 PM TSTM WND DMG 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
05/15/2007 SHELBY TN PUBLIC
A COUPLE OF TREES DOWN ALONG POPLAR AND PARKWAY IN
MIDTOWN.
0215 PM FLASH FLOOD CLARKSDALE 34.20N 90.58W
05/15/2007 COAHOMA MS LAW ENFORCEMENT
SEVERAL STREETS WERE REPORTED FLOODED IN RESIDENTIAL
AREAS IN CLASKSDALE.
0455 PM HAIL BRADFORD 36.07N 88.82W
05/15/2007 E1.00 INCH GIBSON TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED ALONG MAIN STREET IN BRADFORD.
0500 PM TSTM WND DMG 3 W TROY 36.34N 89.22W
05/15/2007 OBION TN LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 21 BETWEEN HORNBEAK AND TROY.
&&
KNSSpecial weather statement, May 15, 5:24 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 524 PM CDT TUE MAY 15 2007 TNZ050-052-089-090-152300- FAYETTE TN-HAYWOOD TN-MADISON TN-HARDEMAN TN- 524 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...FAYETTE...HARDEMAN...HAYWOOD AND MADISON COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER WHITEVILLE AT 524 PM CDT...MOVING NORTHEAST AT 40 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN FAYETTE...HARDEMAN...HAYWOOD AND MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:01 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 44 min |
| May 15, 4:36 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 39 min |
| May 15, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 33 min |
| May 15, 5:17 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.